Tinnitus and Eye Antibiotics

Discussion in 'Support' started by Miss lavender, May 4, 2015.

tinnitus forum
    1. Miss lavender

      Miss lavender Member

      Location:
      Australia
      Tinnitus Since:
      04/01/2011
      Cause of Tinnitus:
      Virus
      Hello all,
      Was just wondering if anybody has any advice for me? This morning I needed to get some antibiotics for my eye, do you think this may affect my tinnitus in any way? One type of drop is a steroid and the other is an antibiotic.

      Thank you Miss lavender.
       
      • Optimistic Optimistic x 1
    2. Danny Boy
      Cheerful

      Danny Boy Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      7/2014
      Cause of Tinnitus:
      Ear infection
      What are they called?
       
    3. jazz
      No Mood

      jazz Member Benefactor

      Location:
      US
      Tinnitus Since:
      8/2012
      Cause of Tinnitus:
      eardrum rupture from virus; barotrauma from ETD
      You should be okay. From my understanding, locally applied antibiotics--as opposed to oral, which are systemic--have few side effects. The antibiotics have a limited circulation in your body. Now, if the antibiotic ends with a "mycin" or "micin" I might also talk something that is otoprotective--like NAC for a few days. Just in case.

      But, even if you don't, you should be fine because you are not taking it orally.

      See this post on NAC:


      Of course, you'll want to discuss this with your doctor or pharmacist to make sure there is no drug interaction.
       
    4. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      @Miss lavender -

      As @jazz has already mentioned, it is always better to check with your doctor about this sort of thing. But to be honest with you, there is simply no way that any antibiotic instilled in the eye will be absorbed systemically to the degree that it can have an adverse effect on your hair cells - even an aminoglycoside like gentamicin.
       
    5. Miss lavender

      Miss lavender Member

      Location:
      Australia
      Tinnitus Since:
      04/01/2011
      Cause of Tinnitus:
      Virus
      Thank you everybody for your help, I thought that it may probably be safe but as we all know it is easy to get a little anxious when it comes to Tinnitus. @ Dr Nagler the name of the antibiotic is chloramphenicol.

      Miss lavender.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.